Hail, Rio Arriba
- When
- August 8, 7:15 PM MST
- Where
- Rio Arriba County, Chama
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.900, -106.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 8, 1:47 PM MST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT TUE AUG 8 2006 .DISCUSSION... MAIN FORECAST CONCERNS THROUGH THE REMAINDER OF THE WEEK DEAL WITH PCPN CHANCES AND TIMING/STRENGTH OF A SFC BOUNDARY INVADING THE NE PLAINS LATE THU INTO FRI. THE LATEST RUC ANALYSIS INDICATES A 700- 500MB UPPER HIGH CURRENTLY LOCATED OVER CIBOLA COUNTY. THIS SHOULD ALLOW FOR RELATIVELY WEAK STEERING FLOW...ESPECIALLY ACROSS WRN NM. EVEN THOUGH THE DEEP MOISTURE PLUME INTO NM IS NO LONGER PRESENT... PLENTY OF LINGERING MOISTURE SHOULD BE RECYCLED THIS AFTERNOON AND EVENING. MORNING RAOB FROM KABQ STILL INDICATED JUST OVER ONE INCH OF PRECIPITABLE WATER VALUES...WHICH SHOULD BE SUFFICIENT FOR SOME LOCALLY HEAVY RAINFALL. RUC ALSO INDICATED 700-500MB THETA-E RIDGE AXIS LOCATED FROM THE NRN TO WEST CENTRAL MTS. WITH THIS IN MIND... EXPECT SCATTERED SHOWERS/STORMS TO DEVELOP ACROSS THE HIGH TERRAIN AND EVENTUALLY ROLL INTO THE VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. BEEFED UP POP VALUES ACROSS THE CENTRAL/WRN CWFA... ESPECIALLY ALONG THE CONTINENTAL DIVIDE. WILL ALSO INSERT HVY RAIN WORDING WITHIN THE ZONES FOR THE WRN HALF OF NM. WILL NOT BUY INTO THE DRY BIAS OVER THE ERN PLAINS AS WEAK RIPPLES BENEATH UPR RIDGE AXIS TRACK WESTWARD INTO THE REGION. WILL KEEP TOKEN ISOLATED POPS ALONG THE TEXAS BORDER. WATER VAPOR LOOP PRESENTLY SHOWS SIGNIFICANT DRY AIR OVER THE ERN PACIFIC ALONG THE SRN CA COAST. MODELS TIGHTEN 500MB GRADIENT OVER THE PAC NW...AND PULLS THIS DRIER AIR INTO THE GREAT BASIN...WHICH COULD REDUCE PCPN COVERAGE NEAR THE FOUR CORNER AREA. GFS/NAM BOTH SUGGEST 700MB DEW POINT DEPRESSIONS WILL EXCEED 15C OVER THIS AREA LATE IN THE WORK WEEK. BESIDES THIS NOTE...ANTICIPATE A SIMILAR WX PATTERN FOR WED WITH RECYCLING OF MOISTURE. THE HIGHEST POP VALUES SHOULD REMAIN ALONG THE CONTINENTAL DIVIDE...ESPECIALLY IN THE SW. MEANWHILE...NAM IS VERY AGGRESSIVE WITH PUSHING A SURFACE BOUNDARY INTO THE NE PLAINS LATE THU AFTERNOON AND THROUGH THE CENTRAL MTNS ON FRI AFTERNOON. THE GFS HAS NOTHING TO DO WITH THIS SOLUTION AND KEEPS SLY FLOW ACROSS THE ERN PLAINS. WILL NOT COMPLETELY TOSS OUT THE NAM SOLUTION...EXPECTING THIS FEATURE TO BE CONVECTIVELY AIDED SOUTHWARD AND STALL OUT OVER THE NE PLAINS. LATER SHIFTS WILL NEED TO MONITOR WITH FUTURE MODEL RUNS WITH RESPECT TO THIS BOUNDARY AS WELL AS THE EFFECT OF DRIER AIR INVADING THE NRN ZONES. BOUNDARIES TYPICALLY ARE NOT AS STRONG AS THE NAM SUGGESTS UNDER THIS TYPE OF WEATHER PATTERN. POPS COULD BE TOO HIGH OVER THE NRN MTNS FOR LATE IN THE WORK WEEK DUE TO AFOREMENTIONED DRIER AIR ALOFT. THE UPPER HIGH WILL GRADUALLY LOOSE ITS GRIP ON NM EARLY NEXT WEEK AS A STRONG UPR LEVEL WESTWARD PROPAGATING WAVE CARVES THROUGH THE RIDGE AXIS. CONFIDENCE REMAINS LOW ON THIS FEATURE...BUT THIS WAVE COULD BRING ADDITIONAL TROPICAL MOISTURE INTO THE AREA AND ENHANCE CONVECTIVE POTENTIAL STATEWIDE. WILL LEAVE EXTENDED ALONE FOR NOW. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 92 61 93 / 30 20 20 10 GALLUP.......................... 57 87 56 88 / 30 30 30 20 GRANTS.......................... 56 85 54 87 / 40 40 30 30 GLENWOOD........................ 62 92 63 92 / 30 40 30 30 CHAMA........................... 49 81 48 81 / 30 30 30 30 LOS ALAMOS...................... 56 82 56 83 / 40 20 30 20 RED RIVER....................... 46 73 45 74 / 30 50 40 30 TAOS............................ 53 84 51 86 / 30 20 30 20 SANTA FE........................ 57 84 55 86 / 40 30 30 20 SANTA FE AIRPORT................ 60 85 58 88 / 30 20 30 20 ESPANOLA........................ 58 89 57 91 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 67 89 67 91 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 66 90 65 92 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 65 89 65 90 / 30 20 30 20 ALBUQUERQUE WEST MESA........... 66 90 66 92 / 30 20 30 20 SOCORRO......................... 63 90 63 89 / 40 20 20 20 SANDIA PARK/CEDAR CREST......... 56 77 54 79 / 30 30 30 30 MORIARTY/ESTANCIA............... 57 86 57 87 / 30 30 30 20 CARRIZOZO....................... 60 88 62 88 / 20 20 20 20 RUIDOSO......................... 55 80 55 83 / 30 30 30 20 RATON........................... 57 88 55 89 / 10 10 20 20 LAS VEGAS....................... 57 85 55 85 / 30 20 30 30 ROY............................. 63 89 62 89 / 10 10 20 20 CLAYTON......................... 64 93 64 93 / 5 10 10 10 SANTA ROSA...................... 64 95 62 95 / 10 10 10 10 TUCUMCARI....................... 67 96 67 97 / 10 10 10 10 FORT SUMNER..................... 66 95 67 96 / 10 10 10 10 CLOVIS.......................... 66 94 67 96 / 10 10 10 10 PORTALES........................ 67 94 67 96 / 10 10 10 10 ROSWELL......................... 68 96 68 97 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 8 2006 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ALONG AND WEST OF THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE WESTERN HALF OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT TUE AUG 8 2006 NMZ002-082245- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 352 PM MDT TUE AUG 8 2006 ...HEAVY RAIN NEAR CUBA IN SANDOVAL COUNTY... BRIEF HEAVY RAIN WILL BE MOVING INTO CUBA IN NORTHWEST SANDOVAL COUNTY THROUGH 430 PM. A STORM LOCATED JUST NORTHEAST OF CUBA IS MOVING WEST AND MAY PRODUCE HEAVY RAIN OF ONE INCH IN 30 TO 40 MINUTES AS IT MOVES OVER THE NORTH SIDE OF CUBA ONTO HIGHWAY 550 AND STATE ROAD 96. WATCH FOR A QUICK SURGE OF WATER INTO ROAD DITCHES AND SMALL ARROYOS IN THE CUBA AREA THROUGH 5 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT TUE AUG 8 2006 NMZ004-090015- SANGRE DE CRISTO MOUNTAINS- 530 PM MDT TUE AUG 8 2006 ...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY... AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TAOS. MOVEMENT WAS SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL PADRO...LOS CORDOVAS...PILAR...RANCHOS DE TAOS...RIO LUCIO AND TALPA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. ARROYOS AND SMALL STREAMS WILL BEGIN TO FLOW. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT TUE AUG 8 2006 NMZ005-090045- NORTHEAST HIGHLANDS- 559 PM MDT TUE AUG 8 2006 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL SAN MIGUEL COUNTY... AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHEAST OF VALMORA. MOVEMENT WAS SOUTHWEST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 616 PM MDT TUE AUG 8 2006 NMZ010-015-090115- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS- 616 PM MDT TUE AUG 8 2006 ...STRONG THUNDERSTORM MOVING CENTRAL SOCORRO COUNTY... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES NORTHWEST OF BINGHAM. MOVEMENT WAS NORTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ESCONDIDA...LA JOYA AND LEMITAR. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. STRONG FLOWS MAY DEVELOP IN ARROYOS AND SMALL STREAMS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 628 PM MDT TUE AUG 8 2006 NMZ008-090130- WEST CENTRAL MOUNTAINS- 628 PM MDT TUE AUG 8 2006 ...STRONG THUNDERSTORM MOVING OVER SOUTHWESTERN CIBOLA COUNTY... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHEAST OF FENCE LAKE. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CIBOLA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. STRONG FLOWS WILL FORM IN ARROYOS AND SMALL STREAMS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 739 PM MDT TUE AUG 8 2006 NMZ011-090230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 739 PM MDT TUE AUG 8 2006 ...STRONG THUNDERSTORM MOVING OVER SOUTHWESTERN SAN MIGUEL COUNTY... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTHEAST OF CLINES CORNERS. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAN JUAN. THIS STORM MAY DRIFT OVER INTERSTATE 40 BETWEEN CLINES CORNERS AND THE FLYING C RANCH BY 800 PM. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. GUYER
The Albuquerque radar (KABX), 196 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529868.